Alert archive / Ohio / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 26, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 19, 2025, 7:41 AM EDT for Marion County, Morrow County, Ohio. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2025, 7:41 AM EDT (11:41 UTC)
- Expired
- Apr 19, 2025, 8:30 AM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marion County, OH, Morrow County, OH
The radar
The Cleveland radar (KCLE), 130 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 7:45 AM EDT | TSTM WND DMG | 3 Sse La Rue, OH | Corrects previous tstm wnd dmg report from 3 SSE La Rue. Several powerlines blown down around Bowling Green Township...corrected time estimate. |
| Apr 19, 8:15 AM EDT | TSTM WND DMG | 3 Sse La Rue, OH | Several powerlines blown down around Bowling Green Township. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2487 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445
WUUS51 KCLE 191141
SVRCLE
OHC101-117-191230-
/O.NEW.KCLE.SV.W.0026.250419T1141Z-250419T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
741 AM EDT Sat Apr 19 2025
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Marion County in north central Ohio...
Morrow County in north central Ohio...
* Until 830 AM EDT.
* At 740 AM EDT, a severe thunderstorm was located near La Rue, or 9
miles west of Marion, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Marion, Mount Gilead, Cardington, Prospect, La Rue, Morral, Waldo,
Chesterville, Caledonia, New Bloomington, Edison, Green Camp,
Fulton, Iberia, Shauck, and State Route 229 at US Route 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4044 8325 4051 8325 4051 8342 4068 8342
4070 8321 4071 8262 4067 8262 4067 8265
4064 8264 4063 8262 4055 8262 4055 8264
4047 8264 4043 8313
TIME...MOT...LOC 1140Z 260DEG 59KT 4055 8330
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sefcovic3 follow-up statements
585
WWUS51 KCLE 191201
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
801 AM EDT Sat Apr 19 2025
OHC101-117-191230-
/O.CON.KCLE.SV.W.0026.000000T0000Z-250419T1230Z/
Marion OH-Morrow OH-
801 AM EDT Sat Apr 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR EASTERN MARION AND MORROW COUNTIES...
At 801 AM EDT, a severe thunderstorm was located near Mount Gilead,
moving east at 75 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Mount Gilead, Cardington, Chesterville, Caledonia, Edison, Fulton,
Iberia, and Shauck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4044 8306 4070 8308 4070 8306 4071 8262
4067 8262 4067 8265 4064 8264 4063 8262
4055 8262 4055 8264 4048 8264 4045 8284
TIME...MOT...LOC 1201Z 262DEG 65KT 4061 8283
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sefcovic637
WWUS51 KCLE 191213
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
813 AM EDT Sat Apr 19 2025
OHC101-191223-
/O.CAN.KCLE.SV.W.0026.000000T0000Z-250419T1230Z/
Marion OH-
813 AM EDT Sat Apr 19 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4053 8269 4071 8277 4071 8262 4067 8262
4067 8265 4064 8264 4063 8262 4055 8262
4055 8264 4054 8264
TIME...MOT...LOC 1213Z 253DEG 60KT 4064 8259
$$
OHC117-191230-
/O.CON.KCLE.SV.W.0026.000000T0000Z-250419T1230Z/
Morrow OH-
813 AM EDT Sat Apr 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR NORTHEASTERN MORROW COUNTY...
At 813 AM EDT, a severe thunderstorm was located near Lexington, or 9
miles south of Mansfield, moving east at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Shauck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4053 8269 4071 8277 4071 8262 4067 8262
4067 8265 4064 8264 4063 8262 4055 8262
4055 8264 4054 8264
TIME...MOT...LOC 1213Z 253DEG 60KT 4064 8259
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sefcovic984
WWUS51 KCLE 191222
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
822 AM EDT Sat Apr 19 2025
OHC117-191232-
/O.EXP.KCLE.SV.W.0026.000000T0000Z-250419T1230Z/
Morrow OH-
822 AM EDT Sat Apr 19 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORROW COUNTY
WILL EXPIRE AT 830 AM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
LAT...LON 4053 8269 4071 8277 4071 8262 4067 8262
4067 8265 4064 8264 4063 8262 4055 8262
4055 8264 4054 8264
TIME...MOT...LOC 1222Z 260DEG 59KT 4066 8244
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 7:05 AM EDT, 36 minutes earlier.
Area forecast discussion, Apr 19, 7:05 AM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 705 AM EDT Sat Apr 19 2025 .SYNOPSIS... A cold front sweeps southeastward across our region late this morning through afternoon as a low moves northeastward from Lake Huron toward the Gulf of Saint Lawrence. Behind the front, a ridge builds into northern Ohio and northwest Pennsylvania through Sunday as the embedded high pressure center moves from the north- central United States toward southern Quebec. The ridge exits eastward Sunday night through Monday. Simultaneously, a warm front approaches from the Ohio Valley Sunday night and sweeps northward through our area on Monday as a low moves northeastward from the Lower Missouri Valley to the northern Great Lakes. && .NEAR TERM /THROUGH SUNDAY/... 7:05 AM EDT Update... Forecast remains valid per latest trends in obs and model guidance. The cluster of multicell showers/thunderstorms approaching from NE IN and west-central OH will likely persist ENE'ward across much of our CWA this morning as the convection encounters weak to moderate and primarily elevated CAPE amidst moderate to strong effective bulk shear. These showers/storms are likely becoming increasingly elevated based on trends in observed peak convective wind gusts (e.g. peaks gusts near 60 to 70 mph in metro Indy earlier this AM, but around 30 to 40 knots in the Muncie, IN area more recently) and trends in SPC mesoanalysis data, which depict excessive surface-based CIN and a likely elevated effective inflow layer in the downstream environment. The potential for these storms to produce damaging gusts at the surface appears minimal, at least for the time being. However, some model soundings suggest a marginal severe hail threat may materialize eventually with these storms as they encounter somewhat steeper mid-level lapse rates and greater MUCAPE in the hail growth zone farther east. We will continue to monitor closely. Previous Discussion... Aloft, WSW'erly flow over our CWA today becomes W'erly tonight as a shortwave trough moves E'ward from the northern Great Plains toward the Gulf of Saint Lawrence region and a shortwave ridge shifts E'ward behind the shortwave trough. At the surface, the shortwave trough's attendant low moves NE'ward from Lake Huron toward Newfoundland through daybreak Sunday. This low track will allow the trailing cold front to sweep SE'ward through our CWA late this morning through late afternoon. Behind the cold front, the ridge builds into our CWA through daybreak Sunday as the embedded surface high pressure center moves from the north-central United States toward the northern Great Lakes. A few peeks of sunshine and continued low-level WAA ahead of the cold front should allow daytime highs to reach the mid 60's to mid 70's. A SE'ward gradient in high temperatures is forecast today. Low-level CAA and partial clearing behind the cold front will allow lows to reach the mid 30's to lower 40's in NW PA and the upper 30's to upper 40's in northern OH around daybreak Sunday. Isolated to scattered showers and thunderstorms should increase in coverage from WSW to ENE the rest of this morning through midday due to the following reasons: 1.) A SW'erly low-level jet ahead of the cold front results in enhanced moist isentropic ascent just aloft, which will release weak to perhaps moderate elevated CAPE. 2.) Low-level convergence and moist ascent along the cold front, which will release weak to perhaps moderate surface-based and elevated CAPE as continued low-level warm/moist air advection from the Gulf and limited daytime heating later today allow an initially elevated effective inflow layer to become surface-based within the warm sector. 3.) Moist isentropic ascent along the upper-reaches of the cold front, which is expected to release weak and elevated CAPE. Shower/thunderstorm potential will end gradually from NW to SE this afternoon through the wee hours of Sunday morning as the cold front, including its upper-reaches, exits to the SE and stabilizing subsidence accompanies the aforementioned ridge. Thus, fair weather is then expected through daybreak Sunday, in the wake of the convection. Moderate to strong effective bulk shear will allow convection to be organized. WSW'erly mean mid- level flow with a large component parallel to the cold front will allow showers/thunderstorms to train along the front. Despite the expectation of unusually-high PWAT values allowing showers/storms to produce periods of torrential rainfall, fast mean mid-level flow will result in fast shower/storm motions and greatly curb the potential for flooding. The latest SPC convective WX outlook highlights a marginal risk of severe thunderstorms from roughly Wattsburg, PA to Upper Sandusky, OH and points toward the SE. Confidence in severe thunderstorm occurrence late this morning through afternoon is low. However, some model soundings indicate weak to moderate boundary layer CAPE amidst a surface-based effective inflow layer, steepening mid-level lapse rates/MUCAPE growing to near 400 J/kg in the hail growth zone, and atmospheric melting levels near 10kft AGL may allow a few storms to produce hail up to the size of quarters. Steepening low-level lapse rates/DCAPE increasing to near 500 to 750 J/kg may allow a few thunderstorms to produce straight-line convective wind damage. Fair weather is expected on Sunday as stabilizing subsidence accompanies the aforementioned ridge. The shortwave ridge aloft will crest E'ward across our region as the surface portion of the ridge eventually exits slowly E'ward in response to the embedded high pressure center moving from the northern Great Lakes toward the Upper Saint Lawrence River Valley. The anticyclonic circulation of the surface ridge will allow N'erly to E'erly surface winds to transport cooler/drier air into our region. However, peeks of sunshine will permit some daytime heating. Late afternoon highs are expected to reach the 50's north of roughly the U.S. 30 corridor and the upper 50's to upper 60's elsewhere in our CWA. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... Sunday night should start dry across the region with high pressure to the northeast and the front remaining south of the forecast area. Unfortunately, a low pressure system will develop over the central CONUS and allow this front to lift north as a warm front for Sunday night into Monday. Rain chances will be on the rise with this feature and temperatures will be trending upward into the 70s for Monday ahead of the cold front. A cold front will move across the forecast area on Monday and bring a round of showers with some thunderstorms across the region. While there will be some instability ahead of the front for storms, believe that there won't be any organized convection with less favorable shear. Have PoPs decreasing for Monday night with the frontal passage. High pressure will be quick to build in for Tuesday and will maintain a dry forecast with highs in the 60s. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... High pressure should remain influential across the region on Wednesday despite moving east and out of the area. Weather conditions should remain dry and a warm front will lift north on the back side of the high and allow for temperatures to rebound to mostly in the 70s. For Thursday, the forecast remains rather uncertain with the potential for rain. Some mid-level energy will undercut an upper ridge and there will be some better moisture across the region with dew points up to the mid 50s. However, there isn't much clarity on what may force rain, as the main front should remain northwest of the local area and the next low pressure system will be slow and should largely be a Friday problem. Therefore, will opt for low PoPs on Thursday. For Friday, a low pressure system will lift northeast into the region and allow for rain to overspread the area. This system will then allow for a cold front to move through the region but the precise timing of this late week system remains uncertain and there could still be rain impacts into Saturday. Therefore, will just ramp up PoPs through the end of the week. && .AVIATION /12Z Saturday THROUGH Wednesday/... Aloft, WSW'erly to W'erly flow persists over our region through 12Z/Sun as a disturbance moves E'ward from the north-central United States to near the Gulf of Saint Lawrence, a ridge builds E'ward behind the disturbance, and the ridge eventually overspreads our area. At the surface, the disturbance's attendant surface low moves NE'ward from just east of Georgian Bay to near Newfoundland through 12Z/Sun. This low track will allow the trailing cold front to sweep SE'ward across our region between ~14Z/Sat and ~20Z/Sat. Behind the front, a ridge builds from the north-central United States through 12Z/Sun. The cold front passage will cause our regional surface winds to veer from SW'erly to NW'erly. The SW'erly winds are expected to be near 10 to 15 knots and gust up to 20 to 25 knots at times. NW'erly winds behind the front will be around 5 to 10 knots. These NW'erly winds will veer gradually toward N'erly to NE'erly in response to the aforementioned ridge. Widespread low/mid-level clouds and VFR ceilings are expected ahead of the cold front. Behind the cold front, widespread low-level clouds and associated MVFR to VFR ceilings are expected through 06Z/Sun. These ceilings should primarily be in the range of 1kft to 5kft AGL. After 06Z/Sun, the low clouds should begin to scatter-out from NW to SE. A strengthening SW'erly low-level jet ahead of the cold front and the front itself should allow isolated to scattered showers/thunderstorms to overspread our region generally from WSW to ENE through 16Z/Sat. Shower/thunderstorm coverage is expected to increase gradually during that time period. As the cold front sweeps SE'ward through our region, the bulk of showers and thunderstorms should end gradually from NW to SE between ~21Z/Sat and ~03Z/Sun, but isolated rain showers may persist in the far-SE through ~06Z/Sun. Brief MVFR/IFR and brief/erratic surface wind gusts up to 30 to 50 knots are possible with showers and especially thunderstorms. The strongest thunderstorm-related wind gusts are expected late this morning through afternoon, along and ahead of the surface portion of the cold front. Outlook...Periodic rain showers and thunderstorms with non-VFR possible Sunday night through Monday night. && .MARINE... Elevated southwest winds remain over Lake Erie this morning ahead of a cold front. The boundary layer has stabilized enough to keep the gusts at bay, but the representative surface observations remain with 15 to 20 kts sustained with some of the higher elevated marine obs coming in a bit stronger. A cold front will move across the lake by this afternoon and winds will shift more westerly and decrease. There will be some fog over the lake with the cold frontal passage, given the warmer temperatures and higher moisture content ahead of this feature. With the westerly winds, waves will build slightly for the nearshore waters, but should remain below any headline criteria. The front will slouch all of the way south to the Ohio River and northerly flow will take over tonight. For Sunday, low pressure to the west will lift this front north as a warm front and winds will flip to the east and eventually to the south for Monday. The low will pass to the northwest for Monday and extend a cold front across the lake. Southwest flow will increase ahead of the front and there could be a need for a brief Small Craft Advisory headline. Winds will become westerly behind the front for Monday night into Tuesday and waves could build up slightly for the eastern half of the lake. High pressure will build into the region for Tuesday and Wednesday and flow will be 10 kts or less and be variable through the middle of the week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Jaszka NEAR TERM...Jaszka SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...Jaszka MARINE...Sefcovic
Hazardous weather outlook, Apr 19, 6:13 AM EDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 613 AM EDT Sat Apr 19 2025 LEZ061-142>149-162>169-OHZ003-006>012-017>019-089-PAZ001-201015- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Hancock-Seneca-Huron-Ashtabula Lakeshore-Northern Erie- 613 AM EDT Sat Apr 19 2025 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-014-020>023-027>033-036>038-047-PAZ002-003-201015- Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Wyandot- Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes- Knox-Southern Erie- 613 AM EDT Sat Apr 19 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a marginal risk of severe thunderstorms this morning through afternoon. If severe storms occur, damaging wind gusts appear to be the main hazard. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 5:58 AM EDT | Special Marine Warning | CLE | 49 min | |
| Apr 19, 6:33 AM EDT | Special Marine Warning | CLE | 57 min | |
| Apr 19, 7:15 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 60 min |
| Apr 19, 7:52 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie, Huron, Richland, Sandusky, Seneca and 1 more | 53 min |
| Apr 19, 8:05 AM EDT | Special Weather Statement | CLE | Lucas | 40 min |
| Apr 19, 8:08 AM EDT | Special Marine Warning | CLE | 50 min | |
| Apr 19, 8:16 AM EDT | Special Weather Statement | CLE | Ashland | 29 min |
| Apr 19, 8:35 AM EDT | Special Marine Warning | CLE | 85 min | |
| Apr 19, 8:50 AM EDT | Special Weather Statement | CLE | Cuyahoga, Geauga | 40 min |
| Apr 19, 9:41 AM EDT | Special Marine Warning | CLE | 94 min | |
| Apr 19, 10:42 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow, Wyandot | 48 min |
| Apr 19, 11:16 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Morrow, Richland | 31 min |
| Apr 19, 11:43 AM EDT | Special Weather Statement | CLE | Summit, Wayne | 47 min |
| Apr 19, 12:24 PM EDT | Special Weather Statement | CLE | Mahoning, Portage, Stark | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.